MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009533
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a healthcare professional that a patient underwent mechanical thrombectomy of a middle cerebral artery (mca) (m2 segment) occlusion with a 5mm x 33mm embotrap ii revascularization device (et009533/unknown lot number) and experienced bleeding.The exact timing of the event was not reported.Additional information received indicated that the bleeding was noted at the m2 segment of the mca.The complaint device was allegedly used as per the instructions for use (ifu); however, the hemorrhage was confirmed when it was used in conjunction with the aspiration catheter (brand/manufacturer unknown).Only one pass was made with the device.There was no paralysis due to the hemorrhage; the patient¿s baseline clinical symptoms were unchanged.No additional treatment was provided.After that, anticoagulation was prescribed because re-occlusion had occurred.However, the anticoagulation treatment was delayed due to the hemorrhage.There was no extension of the hospital stay as a result of the event.The physician commented that the hemorrhage must have occurred due to retraction of the stent retriever.The bleed was not considered serious because symptoms had not worsened.Additional information received indicated that anonymized procedural films/imaging is not available for review.The physician commented that the cause of the hemorrhage was pulling of the stent retriever.No medical intervention was required.Re-occlusion occurred, and the administration of anticoagulants was prescribed.However, the administration of the anticoagulants was delayed because the patient experienced hemorrhage prior to the re-occlusion.The event did not result in prolonged hospitalization, although, the patient was still in the hospital as of (b)(6) 2021.The patient did not experience any new clinical symptoms due to the hemorrhage.Baseline symptoms were unchanged.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Lot: the lot number was not reported.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: it was reported by a healthcare professional that a patient underwent mechanical thrombectomy of a middle cerebral artery (mca) (m2 segment) occlusion with a 5mm x 33mm embotrap ii revascularization device (et009533/unknown lot number) and experienced bleeding.The exact timing of the event was not reported.Additional information received indicated that the bleeding was noted at the m2 segment of the mca.The complaint device was allegedly used as per the instructions for use (ifu); however, the hemorrhage was confirmed when it was used in conjunction with the aspiration catheter (brand/manufacturer unknown).Only one pass was made with the device.There was no paralysis due to the hemorrhage; the patient¿s baseline clinical symptoms were unchanged.No additional treatment was provided.After that, anticoagulation was prescribed because re-occlusion had occurred.However, the anticoagulation treatment was delayed due to the hemorrhage.There was no extension of the hospital stay as a result of the event.The physician commented that the hemorrhage must have occurred due to retraction of the stent retriever.The bleed was not considered serious because symptoms had not worsened.Additional information received indicated that anonymized procedural films/imaging is not available for review.The physician commented that the cause of the hemorrhage was pulling of the stent retriever.No medical intervention was required.Re-occlusion occurred, and the administration of anticoagulants was prescribed.However, the administration of the anticoagulants was delayed because the patient experienced hemorrhage prior to the re-occlusion.The event did not result in prolonged hospitalization, although, the patient was still in the hospital as of (b)(6) 2021.The patient did not experience any new clinical symptoms due to the hemorrhage.Baseline symptoms were unchanged.The device was discarded; therefore, no further investigation can be performed.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.Hemorrhage secondary to vascular injury is a well-known potential complication associated with the use of the embotrap ii in mechanical thrombectomy procedures.With the amount of information available and without procedural films, it is not possible to determine the root cause of the event.However, there are patient and procedural factors including vessel characteristics, clot burden/characteristics, device selection, and mechanical manipulation of devices within the artery that may have contributed to the event.There is no indication that the device malfunctioned or that it is related to the device design or manufacturing process.The intracranial hemorrhage is considered a serious injury and the relationship of the embotrap to the reported event cannot be excluded.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EMBOTRAP II 5X33 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13176433
Report Number3011370111-2022-00001
Device Sequence Number4562596
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public10886704081326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberET009533
Device Catalogue NumberET009533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Initial Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED ASPIRATION CATHETER
Patient SexUnknown